Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Hemolytic Uremic Syndrome Associated with Influenza A Virus Infection in an Adult Renal Allograft Recipient: Case Report and Review of the Literature

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Hemolytic uremic syndrome (HUS) is a rare but serious complication following renal transplantation. It usually develops early after transplantation, and ciclosporin treatment is the most common triggering factor. We report the case of a 35-year-old male with posttransplant HUS which developed 1 year after renal transplantation. He became febrile 4 days before the onset of HUS, and the significant rise in viral titer confirmed the diagnosis of influenza A virus infection. The association of ciclosporin treatment with HUS was unlikely, because of the late onset of HUS and the low ciclosporin trough levels. The patient was treated successfully without a dose reduction of ciclosporin. An etiologic relationship between influenza A virus and HUS was highly probable in our patient. We also review a total of 156 adult cases with HUS after renal transplantation described in the literature. The prognosis of posttransplant HUS differs according to the cause. The advent of ciclosporin has improved the graft survival rate and mortality of patients with rejection-induced HUS.

          Related collections

          Most cited references 2

          • Record: found
          • Abstract: found
          • Article: not found

          Recurrent thrombotic thrombocytopenic purpura after viral infection. Clinical and histologic simulation of chronic glomerulonephritis.

          We describe a patient with recurrent thrombotic thrombocytopenic purpura (TTP) manifested solely by aphasia after influenza infection. The clinical diagnosis was not made during acute episodes, and during the intercurrent period the patient had features of chronic glomerular disease, including hypertension, proteinuria, RBC casts, and a nonspecific renal histological appearance. A final episode of aphasia, acute renal failure, and microangiopathic anemia and thrombocytopenia made the diagnosis of TTP apparent. Chronic glomerular disease may in rare instances be a manifestation of occult TTP or the sequel of a prior acute episode of this disorder.
            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            Microvascular Changes in Renal Allografts Associated with FK506 (Tacrolimus) Therapy

              Bookmark

              Author and article information

              Journal
              NEF
              Nephron
              10.1159/issn.1660-8151
              Nephron
              S. Karger AG
              1660-8151
              2235-3186
              2000
              March 2000
              08 March 2000
              : 84
              : 3
              : 258-266
              Affiliations
              aDivision of Nephrology, Department of Internal Medicine, and bDepartment of Urology, Kanazawa Medical University, Ishikawa, Japan
              Article
              45586 Nephron 2000;84:258–266
              10.1159/000045586
              10720897
              © 2000 S. Karger AG, Basel

              Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

              Page count
              Figures: 3, Tables: 2, References: 54, Pages: 9
              Product
              Self URI (application/pdf): https://www.karger.com/Article/Pdf/45586
              Categories
              Case Report

              Comments

              Comment on this article